Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2003, 9:31 PM CDT for Stark County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 9:31 PM CDT (02:31 UTC)
- Expired
- Apr 30, 2003, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 611 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS53 KILX 010231
SVRILX
ILC175-010330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
931 PM CDT WED APR 30 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 1030 PM CDT
* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ELMIRA TO LA FAYETTE...OR FROM 3
MILES SOUTHEAST OF KEWANEE TO 12 MILES SOUTH OF KEWANEE...MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CASTLETON
BRADFORD
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4123 8986 4114 8987 4115 8998 4103 8999
4102 8966 4124 8966
$$
GOETSCH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:57 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 30, 8:57 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 857 PM CDT WED APR 30 2003 ZONES STILL IN GOOD SHAPE WITH WATCH AFFECT AREAS ALONG AND NORTH OF A FULTON COUNTY TO MCLEAN COUNTY LINE. WILL NEED TO UPDATE LATER THIS EVENING WHEN WATCH EXPIRES OR IS REPLACED. .ILX...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR NORTH CENTRAL ILLINOIS. BYRD
Hazardous weather outlook, Apr 30, 11:00 AM CDT, 10 hours 31 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT STRETCHED ACROSS CENTRAL ILLINOIS LATE THIS MORNING IS EXPECTED TO LIFT NORTH INTO NORTHERN ILLINOIS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS CENTRAL ILLINOIS DURING THE COURSE OF THE AFTERNOON. SEVERE WEATHER WILL ALSO BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...WITH ISOLATED TORNADOES NOT OUT OF QUESTION. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A LINE FROM QUINCY TO BLOOMINGTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON THURSDAY AND THURSDAY NIGHT OVER MUCH OF THE AREA AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH THURSDAY NIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) PLAHMER
In the hours before
Special weather statement, Apr 30, 5:54 PM CDT, 3 hours 37 minutes before
ILZ027>031-036>038-040>051-053-302330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 554 PM CDT WED APR 30 2003 ...SEVERE THUNDERSTORM WATCH 187 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH 189 IS IN EFFECT UNTIL 11 PM... THE FOLLOWING COUNTIES ARE NO LONGER IN A SEVERE THUNDERSTORM WATCH...SCHUYLER...CASS...MENARD...MASON...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...PIATT...CHAMPAIGN...AND VERMILION. DUE TO THE CONTINUED THREAT OF SEVERE THUNDERSTORMS...A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. SEVERE THUNDERSTORM WATCH NUMBER 189 IS IN EFFECT FOR THE FOLLOWING COUNTIES...KNOX...STARK... MARSHALL...PEORIA...WOODFORD...FULTON...TAZEWELL...AND MCLEAN. GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:12 PM CDT | Tornado Warning | ILX | Knox | 63 min |
| Apr 30, 8:17 PM CDT | Tornado Warning | ILX | Knox | 58 min |
| Apr 30, 8:35 PM CDT | Tornado Warning | ILX | Stark | 55 min |
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 74 min |
| Apr 30, 9:44 PM CDT | Flash Flood Warning | ILX | Knox, Stark | 6 hr |
| Apr 30, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 61 min |
| Apr 30, 10:31 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 59 min |
| May 1, 1:17 AM CDT | Flash Flood Warning | ILX | Marshall | 6 hr |
| May 1, 1:44 AM CDT | Tornado Warning | ILX | McLean | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.